Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 6, NWS Milwaukee, WI

February 18, 2013

NWS Milwaukee, WI issued this gale warning at Feb 18, 2013, 3:37 AM CST. It took effect at Feb 19, 2013, 12:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 3:37 AM CST (09:37 UTC)
In effect from
Feb 19, 2013, 12:00 AM CST
Expired
Feb 19, 2013, 6:00 PM CST
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WHUS73 KMKX 180937
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CST MON FEB 18 2013

...WINDY CONDITIONS WILL CONTINUE THROUGH WEDNESDAY MORNING...

.LOOK FOR AN EXTENDED PERIOD OF WINDY CONDITIONS ACROSS LAKE
MICHIGAN THROUGH WEDNESDAY. TWO LOW PRESSURE SYSTEMS WILL APPROACH
THE AREA AND MERGE OVER EASTERN WISCONSIN LATE THIS AFTERNOON. 
EXPECT STRONG SOUTHERLY WINDS AND BIG WAVES AHEAD OF THE LOW
TODAY.

WINDS WILL VEER QUICKLY TO THE WEST AS THE LOW AND ITS ASSOCIATED
COLD FRONT SWEEP THROUGH BY EARLY THIS EVENING. THE LOW WILL
CONTINUE TO DEEPEN TO OUR EAST AND NORTHEAST INTO TUESDAY
RESULTING IN GALE FORCE WESTERLY WINDS ON TUESDAY. 

WINDS AND WAVES WILL GRADUALLY DIMINISH TUESDAY NIGHT INTO
WEDNESDAY MORNING.

LMZ643>646-181745-
/O.EXT.KMKX.SC.Y.0024.000000T0000Z-130219T1200Z/
/O.NEW.KMKX.GL.W.0006.130219T1200Z-130220T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 AM CST MON FEB 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY.

* WINDS: SOUTHERLY WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.
  WINDS WILL DIMINISH BRIEFLY AND VEER TO THE WEST LATE THIS
  AFTERNOON AND EARLY EVENING...THEN INCREASE TO 15 TO 25 KNOTS
  WITH GUSTS NEAR 35 KNOTS LATE TONIGHT. GALE FORCE WEST WINDS TO
  35 KNOTS ARE EXPECTED ON TUESDAY...DIMINISHING AGAIN TUESDAY
  NIGHT INTO WEDNESDAY MORNING.

* WAVES: 5 TO 9 FEET...SUBSIDING BY TONIGHT TO 3 TO 5 FEET AS
  STRONG WINDS SHIFT OFF SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
7 follow-up statements
362 
WHUS73 KMKX 181659
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1059 AM CST MON FEB 18 2013

...WINDY CONDITIONS WILL CONTINUE THROUGH WEDNESDAY MORNING...

.LOOK FOR AN EXTENDED PERIOD OF WINDY CONDITIONS ACROSS LAKE
MICHIGAN THROUGH WEDNESDAY. TWO LOW PRESSURE SYSTEMS WILL
APPROACH THE AREA AND MERGE OVER EASTERN WISCONSIN LATE THIS
AFTERNOON. EXPECT STRONG SOUTHERLY WINDS AND BIG WAVES AHEAD OF
THE LOW TODAY.

WINDS WILL VEER QUICKLY TO THE WEST AS THE LOW AND ITS ASSOCIATED
COLD FRONT SWEEP THROUGH BY EARLY THIS EVENING. THE LOW WILL
CONTINUE TO DEEPEN TO OUR EAST AND NORTHEAST INTO TUESDAY
RESULTING IN GALE FORCE WESTERLY WINDS ON TUESDAY.

WINDS AND WAVES WILL GRADUALLY DIMINISH TUESDAY NIGHT INTO
WEDNESDAY MORNING.

LMZ643>646-190100-
/O.CON.KMKX.SC.Y.0024.000000T0000Z-130219T1200Z/
/O.CON.KMKX.GL.W.0006.130219T1200Z-130220T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1059 AM CST MON FEB 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. 
  WINDS WILL DIMINISH BRIEFLY AND VEER TO THE WEST LATE THIS 
  AFTERNOON AND EARLY EVENING...THEN INCREASE TO 15 TO 25 KNOTS 
  WITH GUSTS NEAR 35 KNOTS LATE TONIGHT. GALE FORCE WEST WINDS 
  TO 35 KNOTS ARE EXPECTED ON TUESDAY...DIMINISHING AGAIN 
  TUESDAY NIGHT INTO WEDNESDAY MORNING. 

* WAVES: 5 TO 9 FEET...SUBSIDING BY TONIGHT TO 3 TO 5 FEET AS 
  STRONG WINDS SHIFT OFF SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
970 
WHUS73 KMKX 182138
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CST MON FEB 18 2013

...WINDY CONDITIONS WILL CONTINUE THROUGH WEDNESDAY MORNING...

.LOOK FOR AN EXTENDED PERIOD OF WINDY CONDITIONS ACROSS LAKE
MICHIGAN THROUGH WEDNESDAY. TWO LOW PRESSURE SYSTEMS WILL
APPROACH THE AREA AND MERGE OVER EASTERN WISCONSIN LATE THIS
AFTERNOON. 

WINDS WILL VEER QUICKLY TO THE WEST AS THE LOW AND ITS ASSOCIATED
COLD FRONT SWEEP THROUGH BY EARLY THIS EVENING. THE LOW WILL
CONTINUE TO DEEPEN TO OUR EAST AND NORTHEAST INTO TUESDAY
RESULTING IN GALE FORCE WESTERLY WINDS ON TUESDAY.

WINDS AND WAVES WILL GRADUALLY DIMINISH TUESDAY NIGHT INTO
WEDNESDAY MORNING.

LMZ643>646-190545-
/O.CON.KMKX.SC.Y.0024.000000T0000Z-130219T1200Z/
/O.CON.KMKX.GL.W.0006.130219T1200Z-130220T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
338 PM CST MON FEB 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. 
  WINDS WILL DIMINISH BRIEFLY AND VEER TO THE WEST LATE THIS 
  AFTERNOON AND EARLY EVENING...THEN INCREASE TO 15 TO 25 KNOTS 
  WITH GUSTS NEAR 35 KNOTS LATE TONIGHT. GALE FORCE WEST WINDS 
  TO 35 KNOTS ARE EXPECTED ON TUESDAY...DIMINISHING AGAIN 
  TUESDAY NIGHT INTO WEDNESDAY MORNING. 

* WAVES: 5 TO 8 FEET...SUBSIDING TUESDAY TO 3 TO 6 FEET AS STRONG
  WINDS SHIFT OFF SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
476 
WHUS73 KMKX 190342
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 PM CST MON FEB 18 2013

...WINDY CONDITIONS WILL CONTINUE INTO EARLY WEDNESDAY MORNING...

.LOOK FOR AN EXTENDED PERIOD OF WINDY CONDITIONS ACROSS LAKE
MICHIGAN THROUGH WEDNESDAY MORNING. LOW PRESSURE WILL INTENSIFY AS IT
TRACKS NORTH THROUGH THE WESTERN GREAT LAKES. BRISK WEST TO
NORTHWEST WINDS WITH GALE FORCE WIND GUSTS WILL PREVAIL. WAVES
WILL BECOME HIGH TOWARD OPEN WATER. WINDS AND WAVES WILL GRADUALLY
DIMINISH ON WEDNESDAY.

LMZ643>646-191145-
/O.EXT.KMKX.SC.Y.0024.000000T0000Z-130219T0600Z/
/O.EXT.KMKX.GL.W.0006.130219T0600Z-130220T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
942 PM CST MON FEB 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM CST TUESDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

* WINDS: WEST TO NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS THIS EVENING INCREASING UP TO 25 KNOTS WITH GUSTS TO 35
  KNOTS AFTER MIDNIGHT AND THROUGH TUESDAY. 

* WAVES: 2 TO 5 FEET BUT MUCH HIGHER TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MG
WWW.WEATHER.GOV/MKX
601 
WHUS73 KMKX 190948
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 AM CST TUE FEB 19 2013

...WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY...

.AN EXTENDED PERIOD OF WINDY CONDITIONS IS EXPECTED OVER LAKE
MICHIGAN INTO WEDNESDAY. STRONG LOW PRESSURE MOVING ACROSS
NORTHERN MICHIGAN WILL FURTHER INTENSIFY AS IT CROSSES INTO FAR
SOUTHERN CANADA TODAY...AND THEN BEGIN TO WEAKEN TONIGHT. THE
TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS LOW WILL RESULT IN
WEST WIND GUSTS TO GALE FORCE LEVELS TODAY.  

BRISK WEST TO NORTHWEST WINDS WILL LINGER TONIGHT INTO WEDNESDAY
ALONG WITH HIGH WAVES TOWARDS THE OPEN WATERS.  

A GALE WARNING REMAINS IN EFFECT TODAY...WITH SMALL CRAFT ADVISORY
CONDITIONS EXPECTED TONIGHT INTO WEDNESDAY.

LMZ643>646-191800-
/O.CON.KMKX.GL.W.0006.000000T0000Z-130220T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
348 AM CST TUE FEB 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS UP TO 30 KNOTS WITH GUSTS TO 35
  KNOTS...DIMINISHING TO 15 TO 25 KNOTS TONIGHT WITH GUSTS TO 30
  KNOTS.

* WAVES: 3 TO 6 FEET...HIGHER TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
131 
WHUS73 KMKX 191518
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CST TUE FEB 19 2013

...WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY...

.AN EXTENDED PERIOD OF WINDY CONDITIONS IS EXPECTED OVER LAKE
MICHIGAN INTO WEDNESDAY. STRONG LOW PRESSURE MOVING ACROSS
NORTHERN MICHIGAN WILL FURTHER INTENSIFY AS IT CROSSES INTO FAR
SOUTHERN CANADA TODAY...AND THEN BEGIN TO WEAKEN TONIGHT. THE
TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS LOW WILL RESULT IN
WEST WIND GUSTS TO GALE FORCE LEVELS TODAY.

BRISK WEST TO NORTHWEST WINDS WILL LINGER TONIGHT INTO WEDNESDAY
ALONG WITH HIGH WAVES TOWARDS THE OPEN WATERS.

A GALE WARNING REMAINS IN EFFECT TODAY...WITH SMALL CRAFT
ADVISORY CONDITIONS EXPECTED TONIGHT INTO WEDNESDAY.

LMZ643>646-192330-
/O.CON.KMKX.GL.W.0006.000000T0000Z-130220T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
918 AM CST TUE FEB 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS UP TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS...DIMINISHING TO 15 TO 25 KNOTS TONIGHT WITH GUSTS TO 30 
  KNOTS. 

* WAVES: 3 TO 6 FEET...HIGHER TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
342 
WHUS73 KMKX 192115
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CST TUE FEB 19 2013

...WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY...

.AN EXTENDED PERIOD OF WINDY CONDITIONS IS EXPECTED OVER LAKE
MICHIGAN INTO WEDNESDAY. STRONG LOW PRESSURE EAST OF LAKE SUPERIOR 
WILL CONTINUE TO LIFT NORTHEAST. THE TIGHT PRESSURE GRADIENT
ASSOCIATED WITH THIS LOW WILL RESULT IN WEST WIND GUSTS TO GALE
FORCE LEVELS FOR THE REST OF THIS AFTERNOON.

BRISK WEST TO NORTHWEST WINDS WILL LINGER TONIGHT INTO WEDNESDAY
ALONG WITH HIGH WAVES TOWARDS THE OPEN WATERS.

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM...WITH SMALL CRAFT
ADVISORY CONDITIONS EXPECTED TONIGHT INTO WEDNESDAY.

LMZ643>646-200000-
/O.CON.KMKX.GL.W.0006.000000T0000Z-130220T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CST TUE FEB 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS UP TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS...DIMINISHING TO 15 TO 25 KNOTS TONIGHT WITH GUSTS TO 30 
  KNOTS. 

* WAVES: 3 TO 6 FEET...HIGHER TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
998 
WHUS73 KMKX 200000
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CST TUE FEB 19 2013

...BRISK NORTHWEST WINDS AND HIGH WAVES TONIGHT AND WEDNESDAY
MORNING...

.BRISK NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF STRONG LOW
PRESSURE MOVING AWAY ACROSS SOUTHERN CANADA. THE WINDS WILL MAKE
FOR HIGH WAVES TOWARD THE OPEN WATER. WINDS AND WAVES WILL SUBSIDE
FOR WEDNESDAY AFTERNOON WHEN HIGH PRESSURE APPROACHES LAKE
MICHIGAN. 

LMZ643>646-200800-
/O.EXP.KMKX.GL.W.0006.000000T0000Z-130220T0000Z/
/O.NEW.KMKX.SC.Y.0025.130220T0000Z-130220T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
600 PM CST TUE FEB 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...
...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST
WEDNESDAY. THE GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING.

* WINDS: NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS. 

* WAVES: 2 TO 5 FEET...HIGHER TOWARD THE OPEN WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MG
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 18, 3:28 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 18, 3:28 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CST MON FEB 18 2013

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

EARLY THIS MORNING...A LOW PRESSURE CENTER WAS LOCATED NEAR FARGO
NDKTA WITH A COLD FRONT TRAILING THROUGH SW MN...WRN IA...THEN
CURVING BACK INTO ANOTHER LOW PRESSURE SYSTEM OVER CENTRAL KS. THE
KS LOW WILL MOVE UP THE FRONT AND MERGE WITH THE NORTHERN LOW OVER
EASTERN WISCONSIN BY THIS EVENING. IT IS THE ARRIVAL OF THE SECOND
LOW THAT WILL BRING THE SURGE OF DEEPER MOISTURE AND PRECIPITATION
INTO THE AREA...AND THIS LOOKS TO BE DELAYED UNTIL AFTER NOON
TODAY.

THIS REMOVES THE THREAT OF ANY FREEZING PRECIPITATION AS TEMPS
WILL BE WELL ABOVE FREEZING BY THE TIME THE RAIN ARRIVES. TEMPS
ACROSS THE SOUTH ARE TRICKY. THE EDGE OF THE SNOW PACK STRETCHES
JUST INTO FAR NORTHERN IL WITH LITTLE SNOW SOUTH OF THERE. HIGHS
COULD REACH 50 IN THE CHICAGO AREA...BUT WILL COOL RAPIDLY ACROSS
THE SNOW PACK INTO SOUTHERN WISCONSIN. WILL HAVE TO CARRY A TIGHT
TEMP GRADIENT ACROSS THE SOUTH.

THE RAIN WILL BEGIN TO MIX WITH THEN CHANGE TO SNOW SHORTLY AFTER
FRONTAL PASSAGE. THE DEEP COLD AIR ADVECTION IS IMPRESSIVE. I HAVE
FROPA AT KMSN AROUND 5 PM AND MILWAUKEE BY 7 PM...GIVE OR TAKE.
THE BULK OF THE PRECIPITATION WILL OCCUR WHEN ITS MAINLY RAIN...SO
ANY SNOW ACCUMS ARE STILL LESS THAN 1/2 INCH THROUGH TONIGHT.

A DECENT MID LEVEL SHORT WAVE WILL ROTATE ACROSS THE FORECAST AREA
OVERNIGHT...ESPECIALLY AFTER MIDNIGHT. THIS HAS SOME IMPRESSIVE
Q-VECTOR CONVERGENCE WITH IT. EXPECT IT TO JUST CONTINUE SCATTERED
SNOW SHOWERS...THOUGH AGAIN QPF WILL BE LIGHT ALONG WITH ANY SNOW
ACCUMS.

THE COLD AIR WILL POUR IN TONIGHT. TEMPS COULD HIT THE SINGLE
DIGITS WEST OF MADISON BY 12Z TUESDAY.

.TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM
TO HIGH.

SHORT TERM MODELS ARE IN DECENT AGREEMENT WITH DEEP SURFACE LOW
NEAR SAULT STE MARIE MICHIGAN MOVING SLOWLY EAST TUESDAY...BEFORE
MOVING MORE QUICKLY EAST TUESDAY NIGHT. 500MB LOW FOLLOWS CLOSELY
BEHIND DURING THIS TIME...WITH BACK EDGE OF VORTICITY MOVING
THROUGH TUESDAY NIGHT.

AREA FORECAST SOUNDINGS FROM NAM/GFS ARE SHOWING A DEEP DENDRITE
GROWTH ZONE DURING THE DAY. SATURATION IN THIS LAYER IN THE
MORNING TRANSITIONS TO A MUCH DRIER LOOK DURING THE AFTERNOON.
UPWARD VERTICAL MOTION IS RATHER WEAK TUESDAY. STILL...PASSING
WEAK 500MB VORTICITY MAXIMA SHOULD WARRANT SCATTERED LIGHT SNOW
SHOWERS CONTINUING TUESDAY MORNING ACROSS THE EASTERN PORTIONS OF
THE AREA...DIMINISHING DURING THE AFTERNOON.

TIGHT PRESSURE GRADIENT WITH THE LOW TUESDAY WITH GOOD MIXING IN
THE BOUNDARY LAYER WILL LEAD TO GUSTY WEST NORTHWEST
WINDS...ESPECIALLY IN THE EASTERN SECTIONS OF THE AREA. GUSTS OF
30 TO 35 KNOTS ARE EXPECTED IN THIS AREA...AND UP TO 30 KNOTS
ELSEWHERE. GFS SOUNDINGS SHOWING 39 KNOTS AT 1000 FEET ABOVE
GROUND LEVEL MIXING DOWN TUESDAY MORNING...NAM IS ONLY AROUND 30
KNOTS. WILL HAVE TO WATCH THESE GUSTS IN LATER RUNS TO SEE IF THEY
BOTH SHOW WIND ADVISORY POTENTIAL.

COLD AIR ADVECTION TUESDAY WITH THE GUSTY WINDS WILL CAUSE COLD
TEMPERATURES TO REMAIN STEADY OR SLOWLY FALL DURING THE DAY.

HIGH PRESSURE AXIS THEN SLIDES SOUTHEAST TOWARD THE AREA TUESDAY
NIGHT AND WEDNESDAY...AND INTO THE AREA BY WEDNESDAY NIGHT. 500MB
RIDGE CROSSES THE REGION DURING THIS TIME AS WELL. COLD
TEMPERATURES WILL LINGER DURING MOST OF THIS PERIOD...UNDER MOSTLY
CLEAR SKIES. MAY SEE SOME LAKE EFFECT CLOUDS WEDNESDAY NIGHT NEAR
LAKE MICHIGAN...AS LOW LEVEL FLOW TURNS ONSHORE WITH FAVORABLE
DELTA T VALUES.

.THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH.

GFS/ECMWF STILL SHOWING SOME DIFFERENCES WITH THE SURFACE LOW
TRACK FOR THURSDAY THROUGH FRIDAY...BUT DO AGREE ON THE WEAKENING
OVERALL TREND AS IT SHIFTS THROUGH THE REGION. BOTH HAVE SURFACE
LOW OVER SOUTHWEST KANSAS AT 12Z THURSDAY. GFS TAKES IT TO FAR
NORTHEAST MISSOURI BY 12Z FRIDAY...THEN TO NORTHWESTERN LOWER
MICHIGAN BY 12Z SATURDAY. THE ECMWF TAKES THE SURFACE LOW TO
CENTRAL IOWA BY 12Z FRIDAY...AND TO FAR NORTHEASTERN WISCONSIN BY
12Z SATURDAY.

GFS/ECMWF SHOW 500MB LOW BECOMING MORE CLOSED OFF AND WEAKENS
SLIGHTLY AS IT SHIFTS FROM SOUTHWEST KANSAS AT 12Z THURSDAY TO THE
EASTERN DAKOTAS/FAR WESTERN MINNESOTA BY 12Z FRIDAY. IT REMAINS IN
THE SAME GENERAL AREA THROUGH 12Z SATURDAY ON THE GFS...WITH THE
ECMWF TAKING IT INTO FAR NORTHERN NORTH DAKOTA.

EITHER WAY...TEMPERATURE PROFILES WILL BE COLD ENOUGH FOR ALL SNOW
TO OCCUR WITH THIS SYSTEM. BEST CHANCES FOR ACCUMULATING SNOW WILL
BE LATE THURSDAY IN THE SOUTHERN PORTIONS OF THE AREA...AND
THURSDAY NIGHT ACROSS THE ENTIRE AREA. THIS IS A RESULT OF STRONG
FOCUSED WARM AIR ADVECTION SHIFTING THROUGH THE REGION. BOTH
MODELS HAVE THEIR BEST QPF IN THESE AREA DURING THIS TIME. LIGHTER
SNOW AMOUNTS SHOULD OCCUR FRIDAY AND FRIDAY NIGHT WITH VARIOUS
500MB VORTICITY MAXIMA SHIFTING THROUGH THE REGION.

WILL CONTINUE TO RAMP UP POPS THURSDAY FROM SOUTHWEST TO
NORTHEAST...WITH HIGH POPS THURSDAY NIGHT...WITH LOWER POPS FOR
LIGHT SHOW FRIDAY/FRIDAY NIGHT. EXPECTED QPF AND SNOW TO LIQUID
RATIOS SUGGEST A GENERAL 3 TO 5 INCH SNOWFALL LATE THURSDAY
THROUGH FRIDAY...BEST ACCUMULATIONS THURSDAY NIGHT. IT APPEARS TO
BE A WINTER WEATHER ADVISORY SITUATION AT THIS TIME. STAY TUNED.

GFS/ECMWF THEN CONTINUE TO DIVERGE WITH THE 500MB LOW TRACK
SATURDAY INTO SUNDAY. THE ECMWF KEEPS IT NORTHWEST OF THE
AREA...AND THE GFS PUSHES IT THROUGH AND EAST OF THE AREA. ECMWF
IS DRY DURING THIS TIME...WITH THE GFS SHOWING LIGHT QPF SATURDAY.
WENT WITH CONSENSUS POPS FOR THIS PERIOD. TEMPERATURES LOOK TO BE
NEAR SEASONAL NORMALS AT THIS TIME.

&&

.AVIATION/12Z TAFS/...

EXPECT VFR CONDITIONS THROUGH ABOUT 18Z.
THEREAFTER...PRECIPITATION WILL BE PUSHING IN QUICKLY FROM SOUTH
AS A LOW PRESSURE SYSTEM OVER KS MOVES NORTH ALONG AN ADVANCING
COLD FRONT. THE COLD FRONT CONNECTS WITH A SECOND LOW OVER NDKTA
EARLY THIS MORNING...AND THIS LOW WILL MERGE WITH THE APPROACHING
SOUTHERN LOW OVER EASTERN WISCONSIN BY EVENING.

TEMPS WILL CLIMB ABOVE FREEZING...INTO THE LOW-MID 40S...AHEAD OF
THE FRONT. AS THE MOISTURE INCREASES...LOOK FOR CONDITIONS TO DROP
TO MVFR THIS AFTERNOON AND EVENTUALLY IFR LATE THIS AFTERNOON AND
EARLY EVENING.

CONDITIONS SHOULD MARGINALLY IMPROVE TO MVFR OVERNIGHT. THE
PRECIPITATION WILL BE ALL RAIN INITIALLY...THEN MIX WITH AND
CHANGE OVER TO LIGHT SNOW BEHIND THE FRONT. ANY ACCUMULATIONS
THROUGH TONIGHT WILL BE AROUND 1/2 INCH OR LESS.

&&

.MARINE...

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 6 AM TUESDAY WITH A
GALE WARNING GOING INTO EFFECT FROM 6 AM TUESDAY THROUGH 6 PM
TUESDAY. A SMALL CRAFT ADVISORY WILL THEN BE NEEDED AT THAT POINT
THROUGH WEDNESDAY MORNING. THESE CONDITIONS ARE DUE TO THE
APPROACH...THEN PASSAGE OF A STRONG LOW PRESSURE SYSTEM AND COLD
FRONT TODAY AND THIS EVENING. STRONG SOUTH WINDS WILL PRECEDE THE
LOW...FOLLOWED BY WINDS VEERING TO THE WEST BEHIND THE FRONT AND
INCREASING TO GALE FORCE BY TUESDAY MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR LMZ643>646.

     GALE WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Feb 17, 11:21 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1121 PM CST SUN FEB 17 2013

WIZ046-047-051-052-056>060-062>072-190530-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1121 PM CST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A SMALL CHANCE FOR SOME LIGHT FREEZING RAIN MONDAY
MORNING OVER PORTIONS SOUTH CENTRAL WISCONSIN. THE PRECIPITATION
WILL CHANGE TO MAINLY RAIN BY AFTERNOON AS TEMPERATURES WARM.

A LARGE BUT WEAKENING LOW PRESSURE SYSTEM MAY BRING SOME MODERATE
SNOW TO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN MAINLY
THURSDAY NIGHT AND FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-190530-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1121 PM CST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO INCREASING SOUTHERLY
WINDS AND BUILDING WAVES AHEAD OF APPROACHING LOW PRESSURE FROM
THE WEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH EARLY
WEDNESDAY MORNING. BRISK SOUTHERLY WINDS AHEAD OF THE LOW
PRESSURE TROUGH WILL VEER TO THE NORTHWEST AS THE LOW EXITS THE
LAKE MICHIGAN REGION...AND DEEPENS NEAR SAULT STE MARIE EARLY
TUESDAY MORNING. WIND GUSTS WILL APPROACH GALE FORCE LEVELS
MONDAY NIGHT INTO TUESDAY.

MORE STRONG WINDS AND HIGH WAVES ARE EXPECTED THURSDAY NIGHT
INTO FRIDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE REGION
FROM THE SOUTHWEST.

WWW.WEATHER.GOV/MKX

KAVINSKY

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.